Hail, Ashtabula
- When
- July 18, 8:00 PM EST
- Where
- Ashtabula County, Rock Creek
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.670, -80.870
Penny size hail was observed.
Severe thunderstorms developed across northern Ohio during the evening hours of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms developed across northern Ohio during the evening hours of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 18, 6:14 PM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 714 PM EDT WED JUL 18 2007 .SYNOPSIS... A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... FORECAST AREA IS MODERATELY UNSTABLE WITH CAPES IN EXCESS OF 1000 J/KG AND LIS OF MINUS 2 TO MINUS 4...HOWEVER AREA IS WELL CAPED. BUFKIT SHOWS CAP STARTING TO ERODE...BUT NO BOUNDARIES TO FORM ON SO JUST WENT SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING. EXPECT MCS TO DEVELOP OVERNIGHT NR IA AND PUSH SOUTHEAST. EXPECT MCS TO PUSH INTO WRN PORTIONS OF THE FORECAST AREA BY DAYBREAK. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY MIDNIGHT LOCAL. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE PERIOD ALLOWING A WARMUP BY MIDWEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THERE WERE A FEW TSTM OVER THE AREA WITH OTHER SCATTERED TSTMS OVER CNTRL LOWER MI AND SOUTHERN ONT MOVING SE. WILL CARRY THUNDERTORMS NEXT FEW HOURS MOST TAF SITES. DONT BELIEVE TSTMS TO N WILL DEVELOP IN LARGE SCALE MCS AND LIKELY DIMINISH ARND MIDNIGHT WITH ERI HAVING BEST CHANCE OF TSTMS. LARGE COMPLEX TO W MAY SPREAD INTO THE AREA LATER TONIGHT THOUGH CURRENT MOVEMENT MAY TAKE IN JUST TO THE SW OF THE AREA. HOWEVER SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH FRONT APPROACHING TOMORROW MORNING AND WAVE MOVING ALONG IT. SHOWERS/TSTMS TAPERING OFF WITH FRONT MOVING THROUGH LATE IN TAF FORECAST PERIOD. BEST CHANCE TO SEE IFR CONDITIONS IN SHOWERS/TSTMS TOMORROW AFTERNOON WITH THREAT OF SEVERE WEATHER SPECIALLY IF THERE IS SOME SUNSHINE TO ADD TO THE INSTABILITY. BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH MONDAY. && .MARINE... WAVES EXPECTED TO MOVE EAST ALONG THE FRONT OVER NEXT SEVERAL PERIODS WILL CAUSE WINDS TO BE VARIABLE AND LIGHT FROM THE SOUTH AND SOUTHWEST THROUGH THURSDAY. FLOW ACROSS THE LAKE WILL BECOME NORTHWESTERLY AND INCREASE BY FRIDAY AS COLD FRONT SWEEPS EAST ACROSS THE AREA. THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THE PERIOD AS WELL WITH ACTIVE WEATHER PATTERN IN PLACE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THURSDAY SO THIS WILL BE A THREAT FOR MARINE INTERESTS. WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE CENTER BECOMES ESTABLISHED OVER THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...DJB AVIATION...RANDEL MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 438 PM EDT WED JUL 18 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-192045- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 438 PM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. THE MAIN THREAT FROM ANY SEVERE STORM IS ISOLATED DAMAGING WIND GUSTS. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. KIELTYKA
The Cleveland radar (KCLE), 87 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
A tree and a large limb were reported down in Swanton Township.
Nickel size hail was observed.
A tree and a few large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46607, 46614, 46619, 46681.